Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Apr 9, 2012, 2:51 PM EDT. It took effect at Apr 9, 2012, 8:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 2:51 PM EDT (18:51 UTC)
- In effect from
- Apr 9, 2012, 8:00 PM EDT
- Expired
- Apr 10, 2012, 3:01 AM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
848 WHUS71 KCAR 091851 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 251 PM EDT MON APR 9 2012 ANZ050-051-100300- /O.NEW.KCAR.SC.Y.0040.120410T0000Z-120411T0000Z/ /O.CAN.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 251 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-092000- /O.CAN.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 251 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
3 follow-up statements
006 WHUS71 KCAR 091854 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 254 PM EDT MON APR 9 2012 ANZ050-051-100300- /O.CON.KCAR.SC.Y.0040.120410T0000Z-120411T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 254 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
347 WHUS71 KCAR 100145 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 945 PM EDT MON APR 9 2012 ANZ050-051-101000- /O.CON.KCAR.SC.Y.0040.000000T0000Z-120411T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 945 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
445 WHUS71 KCAR 100701 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 301 AM EDT TUE APR 10 2012 ANZ050-051-101515- /O.CAN.KCAR.SC.Y.0040.000000T0000Z-120411T0000Z/ /O.NEW.KCAR.SW.Y.0007.120410T0701Z-120411T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 301 AM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ NORTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 2:20 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 9, 2:20 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 220 PM EDT MON APR 9 2012 .SYNOPSIS... LOW PRESSURE WILL REMAIN STALLED OVER THE REGION INTO WEDNESDAY. THE LOW WILL SLOWLY SLIDE SOUTHEAST OF THE AREA THURSDAY INTO FRIDAY AS HIGH PRESSURE PUSHES IN FROM THE WEST. && .NEAR TERM /THROUGH TUESDAY/... MODEL GUIDANCE IN GOOD AGREEMENT OVER THE COURSE OF THE NEAR TERM PERIOD. A UPPER LEVEL LOW OVER SRN QUEBEC/NRN MAINE WILL REMAIN QUASI-STATIONARY THROUGH THE PERIOD. MINOR SURFACE LOW ALONG WITH UPPER LEVEL SHORT WAVES WILL TRANSIT THROUGH THE AREA BRINGING PERIODS OF SHOWERS MAINLY RAIN DURING THE DAY LIGHT HOURS...LIGHT SNOW NORTH...MIX RAIN/SNOW CNTRL AND SOUTH. OVER THE COURSE OF THE PERIOD THE UPPER LEVEL LOW WILL DRIFT SE AND BE CNTRD OVER MAINE BY THE END OF THE PERIOD. LOADED MATCH GUIDANCE FOR MAX/MIN TEMPS. BLENDED THE RUC/NAM FOR HRLY TEMP/DP. BLENDED GFS/NAM FOR SKI/POP/WIND. ADDED 15 PERCENT TO WINDS FOR GUSTS OVER LAND...25 PERCENT OVER COASTAL WATERS. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... A LARGE AREA OF LOW PRESSURE BOTH AT THE SURFACE AND ALOFT WILL REMAIN STALLED OVER THE AREA TUESDAY NIGHT INTO WEDNESDAY. MOISTURE LINGERING OVER THE REGION WILL RESULT IN SOME SHOWERS AROUND. LOW LEVEL THICKNESSES ARE EXPECTED TO BE WARM ENOUGH FOR MOSTLY RAIN SHOWERS. HOWEVER...SOME WET SNOW SHOWERS MAY MIX IN OVER NORTHERN AND NORTHWESTERN AREAS LATE TUESDAY NIGHT. THE UNSETTLED CONDITIONS WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY AS THE LOW SLOWLY BEGINS TO PUSH EAST OF THE AREA. THIS WILL KEEP SKIES CLOUDY AND SOME RAIN SHOWERS WILL BE AROUND. COOLER AIR FILTERING INTO THE FAR NORTH MAY ALLOW SNOW SHOWERS TO MIX IN WEDNESDAY NIGHT OR THURSDAY. THE LOW WILL FINALLY BEGIN TO MOVE AWAY THROUGH THE MARITIMES THURSDAY NIGHT AND SKIES MAY BRIGHTEN LATE IN THE DAY...ESPECIALLY OVER WESTERN AREA. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE BUILDING IN FROM THE WEST THURSDAY NIGHT INTO FRIDAY WILL BRING CLEARING TO THE AREA. SATURDAY MAY BEGIN WITH SOME SUNSHINE. HOWEVER...A FAST MOVING LOW TRACKING THROUGH SOUTHERN CANADA WILL DRAW A COLD FRONT TOWARD THE STATE LATE SATURDAY AND SOME RAIN SHOWERS WILL BE POSSIBLE LATE SATURDAY OR SATURDAY NIGHT. A SECONDARY LOW MAY AFFECT THE AREA SUNDAY AHEAD OF A STRONG COLD FRONT. A PERIOD OF RAIN OR SHOWERS WILL BE POSSIBLE WITH THE LOW ON SUNDAY. THE AIR WILL BE MILD SUNDAY AHEAD OF THE FRONT. A FRESH SURGE OF COLD AIR MAY THEN BRING GUSTY...COOL AND DRY CONDITIONS AT THE START OF THE NEW WEEK. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... NEAR TERM: MVFR CONDITIONS FOR CAR...PQI...AND HUL. FALLING TO IFR IN SHWRS...RAINSHOWERS DURING THE DAY...SNOWSHOWERS OR MIXED RAIN/SHOW OVER NIGHT. VFR CONDITIONS FOR BGR AND BHB. SHORT TERM: MVFR TO IFR CONDITIONS ARE EXPECTED TUESDAY NIGHT INTO THURSDAY MORNING. CONDITIONS SHOULD IMPROVE TO VFR LATE THURSDAY AND REMAIN VFR ON FRIDAY. && .MARINE... NEAR TERM: INCREASING WINDS AND BUILDING SEAS THIS AFTERNOON WILL LEAD TO SCA CONDITIONS FOR ABOUT 24 HRS STARTING AROUND 8 PM TONIGHT. WINDS WILL SUBSIDE TOMORROW AFTERNOON...WITH SEAS SUBSIDING BELOW SCA TOMORROW NIGHT. SHORT TERM: AN SCA MAY BE NEEDED THURSDAY NIGHT INTO FRIDAY IN NORTH WINDS BEHIND DEPARTING LOW PRESSURE...AND AGAIN SATURDAY INTO SUNDAY IN SOUTHWESTERLIES BENEATH LOW PRESSURE TRACKING ACROSS NORTHERN MAINE. OTHERWISE...WINDS AND SEAS SHOULD BE BELOW SCA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...NORTON SHORT TERM...BLOOMER LONG TERM...BLOOMER AVIATION...NORTON MARINE...NORTON/BLOOMER
Hazardous weather outlook, Apr 9, 3:19 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 319 AM EDT MON APR 9 2012 MEZ001>006-010-011-015>017-029>032-100800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 319 AM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-100800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 319 AM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HASTINGS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:31 PM EDT | Small Craft Advisory | CAR | 80 min |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.